Alert archive / California / High Surf Advisories in 2014
High Surf Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Jan 21, 2014, 12:20 PM PST for 6 counties in California. It took effect at Jan 23, 2014, 1:00 PM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2014, 12:20 PM PST (20:20 UTC)
- In effect from
- Jan 23, 2014, 1:00 PM PST
- Expired
- Jan 24, 2014, 9:00 PM PST
- In force
- 32 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WHUS46 KMTR 212020 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1220 PM PST TUE JAN 21 2014 A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. CAZ006-505-509-529-530-222030- /O.NEW.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1220 PM PST TUE JAN 21 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 9 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 9 PM PST FRIDAY. * WAVES AND SURF...WESTERLY SWELLS INITIALLY 4 TO 6 FEET AT 25 SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 SECONDS BY THURSDAY EVENING. SWELLS WILL CONTINUE TO BUILD TO 12 TO 15 FEET BY FRIDAY MORNING AT A PERIOD OF 18 SECONDS. A FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER 20 FEET THURSDAY EVENING INTO FRIDAY. * TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. * IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON ROCKS OR JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
6 follow-up statements
132 WHUS46 KMTR 221316 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 516 AM PST WED JAN 22 2014 A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. CAZ006-505-509-529-530-231330- /O.CON.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 516 AM PST WED JAN 22 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 9 PM PST FRIDAY... * WAVES AND SURF...WESTERLY SWELLS INITIALLY 6 TO 8 FEET AT 25 SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 SECONDS BY THURSDAY EVENING. SWELLS WILL CONTINUE TO BUILD TO 12 TO 14 FEET BY FRIDAY MORNING AT A PERIOD OF 18 SECONDS. A FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER 20 FEET THURSDAY EVENING INTO FRIDAY. * TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. * IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON ROCKS OR JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
857 WHUS46 KMTR 222239 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 239 PM PST WED JAN 22 2014 A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. CAZ006-505-509-529-530-232245- /O.CON.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 239 PM PST WED JAN 22 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 9 PM PST FRIDAY... * WAVES AND SURF...WESTERLY SWELLS INITIALLY 5 TO 7 FEET AT 23 SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 SECONDS BY THURSDAY NIGHT. SWELLS WILL CONTINUE TO BUILD TO 11 TO 13 FEET BY FRIDAY MORNING AT A PERIOD OF 19 SECONDS. A FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER 20 FEET THURSDAY EVENING INTO FRIDAY. * TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. * IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON ROCKS OR JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
030 WHUS46 KMTR 230503 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 903 PM PST WED JAN 22 2014 A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. CAZ006-505-509-529-530-240515- /O.CON.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 903 PM PST WED JAN 22 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 9 PM PST FRIDAY... * WAVES AND SURF...WESTERLY SWELLS INITIALLY 5 TO 7 FEET AT 23 SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 SECONDS BY THURSDAY NIGHT. SWELLS WILL CONTINUE TO BUILD TO 11 TO 13 FEET BY FRIDAY MORNING AT A PERIOD OF 19 SECONDS. A FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER 20 FEET THURSDAY EVENING INTO FRIDAY. * TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. * IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON ROCKS OR JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
143 WHUS46 KMTR 231320 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 520 AM PST THU JAN 23 2014 A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS THURSDAY AFTERNOON AND IMPACT THE REGION INTO AT LEAST FRIDAY EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. CAZ006-505-509-529-530-241330- /O.EXT.KMTR.SU.Y.0002.140123T2100Z-140125T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 520 AM PST THU JAN 23 2014 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST FRIDAY... * WAVES AND SURF...WESTERLY SWELLS BUILDING TO 8 TO 10 FEET AT 22 SECONDS THURSDAY AFTERNOON. SWELLS WILL CONTINUE TO BUILD TO 11 TO 13 FEET BY FRIDAY MORNING AT A PERIOD OF 19 SECONDS. A FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER 20 FEET THURSDAY EVENING INTO FRIDAY. * TIMING...THURSDAY AFTERNOON INTO FRIDAY EVENING. THE LARGEST SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. * IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON ROCKS OR JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
367 WHUS46 KMTR 241307 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 507 AM PST FRI JAN 24 2014 A LARGE LONG PERIOD WESTERLY SWELL WILL CONTINUE TO IMPACT THE REGION THROUGH THIS EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. CAZ006-505-509-529-530-250500- /O.CON.KMTR.SU.Y.0002.000000T0000Z-140125T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 507 AM PST FRI JAN 24 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WAVES AND SURF...WESTERLY SWELLS BETWEEN 11 AND 13 FEET AT A PERIOD OF 19 SECONDS. A FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER 20 FEET THROUGH THIS EVENING. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON ROCKS OR JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
127 WHUS46 KMTR 250448 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 848 PM PST FRI JAN 24 2014 ...SEA CONDITIONS ARE BEGINNING TO IMPROVE... CAZ006-505-509-529-530-250600- /O.EXP.KMTR.SU.Y.0002.000000T0000Z-140125T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 848 PM PST FRI JAN 24 2014 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... ALTHOUGH WIDESPREAD HIGH SURF CONDITIONS ARE NO LONGER EXPECTED THIS EVENING A MODERATE PERIOD WEST SWELL WILL CONTINUE TO MOVE THROUGH THE WATERS. MARINERS SHOULD REMAIN VIGILANT WHEN NEAR SHOALS OR HARBOR ENTRANCES. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 9:59 AM PST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 21, 9:59 AM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
959 AM PST TUE JAN 21 2014
.DISCUSSION...AS OF 09:42 AM PST TUESDAY...AN INCREASE IN HIGH
LEVEL CLOUDS ACROSS THE REGION CAN BE SEEN THIS MORNING ON VIS
SATELLITE IMAGERY. THICKER...MID-LEVEL CLOUDS ASSOCIATED WITH A
WEAK MID/UPPER LEVEL LOW REMAIN TO OUR SOUTH AND CONTINUE TO PUSH
NORTHWARD. IF THE THICKER CLOUD COVER WORKS INTO THE CENTRAL COAST
EARLY ENOUGH...AFTERNOON TEMPERATURES MAY BE COOLER THAN CURRENTLY
FORECAST. HOWEVER...DO EXPECT ANOTHER ROUND AFTERNOON TEMPERATURES
WELL ABOVE AVERAGE AGAIN TODAY FOR ALL OF THE REGION. COOLER
CONDITIONS AT THE COAST WITH THE POSSIBILITY OF A WEAK SEA-BREEZE
DEVELOPING. OTHERWISE...THE FORECAST FOR TODAY REMAINS ON TRACK
AND NO MAJOR CHANGES ARE NEEDED AT THIS TIME.
&&
.PREV DISCUSSION...AS OF 2:59 AM PST TUESDAY...A SHALLOW MARINE LAYER
CONTINUES OVER THE OCEAN WITH DENSE FOG REPORTED OVERNIGHT AT HALF
MOON BAY AND MONTEREY. GOES-W DATA SHOWS CLOUDS HEIGHTS UNDER 1000
FEET SO DON'T EXPECT IT TO SURGE INLAND BEYOND A MILE OR TWO THIS
MORNING ALONG THE COAST. ANOTHER DAY OF SUNNY AND UNSEASONABLY
WARM TEMPERATURES IN STORE FOR THE ENTIRE DISTRICT WITH WIDESPREAD
READINGS WELL INTO THE 60S AND LOWERS 70S WITH UPPER 70S OVER
INTERIOR MONTEREY AND SAN BENITO COUNTIES AGAIN. THE FOG LAYER
NEAR THE COAST WILL KEEP THE BEACHES SLIGHTLY COOLER.
IF ANYTHING EXPECT TEMPERATURES TO SPIKE HIGHER AGAIN ON WEDS AS
HIGH PRESSURE REBUILDS...850 MB TEMPS APPROACH 15 CELSIUS AND A
MORE FAVORABLE NORTH/NORTHEAST OFFSHORE FLOW SETS UP ACROSS THE
REGION BY WEDS AFTERNOON. BOTTOM LINE IS MORE SUNSHINE AND WARM TEMPS.
WE'VE BEEN WATCHING A SHORTWAVE OF INTEREST THAT WILL RIDE UP AND
OVER THE RIDGE AND THEN...LIKE A BREAKING WAVE DROP STRAIGHT
SOUTHWARD INTO NEVADA. AS THIS HAPPENS A STRONG OFFSHORE SURFACE
PRESSURE GRADIENT WILL SET-UP OVER THE SIERRA AND TOWARDS THE
COAST. IN GENERAL AS THE EVENT NEARS MODELS ARE BACKING OFF ON THE
STRENGTH OF WINDS AND PUBLIC WIND ADVISORIES LOOK UNLIKELY AT THIS
TIME. FIRE WEATHER CONCERNS WILL STILL BECOME ELEVATED AS ANOTHER
FALL LIKE OFFSHORE WIND EVENT APPEARS LIKELY BUT WIND SPEEDS
APPEAR MARGINAL. HOWEVER HUMIDITY VALUES WILL BE VERY DRY AND
FUELS REMAIN AT RECORD DRY MID-WINTER LEVELS.
WE'D EXPECT THE GREAT BASIN SHORTWAVE TO EJECT EASTWARD BUT THE
FLOW BECOMES BLOCKED AS ARCTIC AIR AND A 1050 MB SFC HIGH DROPS OVER
THE GREAT PLAINS AND EASTERN US. THEREFORE THE SHORTWAVE IS
PROGGED TO RETROGRADE WESTWARD OVER NORTHERN CALIFORNIA BEFORE
BEING INJECTED BACK INTO THE MAIN WESTERLIES. EARLIER THIS WEEK
THE MODELS WEREN'T SHOWING THIS WHICH PORTENDED THE POTENTIAL FOR
STRONGER WINDS...THAT NOW APPEAR UNLIKELY...LETS CALL IT BREEZY IN
THE HILLS AT TIMES THURSDAY AND FRIDAY.
AS THE 500 MB UPPER LOW RETROGRADES ACROSS NORTHERN CALIFORNIA ON
FRIDAY A SOUTHERLY WIND REVERSAL WILL DEVELOP OVER THE OCEAN AND
CENTRAL CALIFORNIA. THIS MAY PRODUCE A BIZARRE TEMPERATURE PATTERN
WHERE THE NORTH BAY BENEFITS FROM NORTHEASTERLY DOWN-SLOPE WINDS
WHILE PLACES LIKE SANTA CRUZ RECEIVE A COLD SOUTH WIND OFF THE
OCEAN. STILL A LITTLE TOO FAR OUT TO GET CUTE WITH THE
TEMPERATURE DETAILS. THE UPPER LOW WILL LIFT NORTHWARD AND ANOTHER
WEEKEND OF SUNNY...WARM AND DRY LOOKS TO BE IN THE CARDS.
THE ECMWF HAD BEEN CONSISTENT FOUR STRAIGHT RUNS IN BRINGING A
SYSTEM TO NORTHERN CALIFORNIA BY JAN 27/28. THE 00Z RUNS BACKED
OFF AND WERE NOW LOOKING AT THE VERY REAL POSSIBILITY OF NO MORE
RAIN CHANCES THIS MONTH IF THE MODEL ENSEMBLES ARE CORRECT. SIGH.
&&
.AVIATION...AS OF 9:25 AM PST TUESDAY...VFR CONDITIONS WILL
PREVAIL THROUGH THE FORECAST. ALL OF THE SHORT TERM MODELS
INDICATE THAT LIGHT OFFSHORE FLOW WILL BECOME ONSHORE BY 00Z
WEDNESDAY...RESULTING IN A BIT STRONGER ONSHORE WINDS COMPARED TO
YESTERDAY...BUT GENERALLY BELOW 10 KT. HIGH CONFIDENCE.
VICINITY OF KSFO...VFR.
KSFO BRIDGE APPROACH...VFR.
MONTEREY BAY AREA TERMINALS...VFR.
&&
.FIRE WEATHER...AS OF 2:59 AM TUESDAY...LIGHT TO MODERATE
NORTHEAST WINDS FROM LATE WEDS THROUGH FRIDAY WILL CREATE ELEVATED
FIRE WEATHER CONCERNS. HOWEVER CONDITIONS DON'T LOOK AS BAD AS
EARLIER THOUGHT AS WINDS SPEEDS HAVE BACKED OFF CONSIDERABLY.
HOWEVER RH VALUES LOOK TO REMAIN VERY DRY WITH PROLONGED PERIOD OF
OFFSHORE WINDS AND OF COURSE CONTINUED DRY FUEL BED. WINDS MAY
EASE BY FRIDAY BUT THEN CONTINUED WARM AND DRY THROUGH THE WEEKEND
WITH NO RAIN IN SIGHT.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR TUESDAY AND WEDS FOR REFERENCE.
CITY TUESDAY 1/21/14 WEDNESDAY 1/22/14
--------------------------------------------------------------------
KENTFIELD 68 IN 1939 67 IN 2011
SAN RAFAEL 71 IN 1976 75 IN 1968
NAPA 71 IN 1988 80 IN 1968
SAN FRANCISCO 71 IN 1976 74 IN 1968
SFO AIRPORT 67 IN 1976 71 IN 1968
OAKLAND DT 67 IN 2007 67 IN 2013
OAKLAND AP 69 IN 2007 74 IN 1968
RICHMOND 68 IN 1976 69 IN 1974
LIVERMORE 73 IN 1919 75 IN 1948
MOUNTAIN VIEW 70 IN 1975 72 IN 1968
SAN JOSE 71 IN 1950 72 IN 2011
GILROY 75 IN 2009 72 IN 1989
MONTEREY 76 IN 1976 74 IN 1968
SANTA CRUZ 76 IN 1976 77 IN 1968
SALINAS 80 IN 1976 80 IN 1968
SALINAS AP 75 IN 1975 80 IN 1968
KING CITY 78 IN 1976 MISSING
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: RGASS
AVIATION: RILEY
CLIMATE: RWW
FIRE WEATHER: RWW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:36 AM PST | Small Craft Advisory | MTR | 42 hr | |
| Jan 21, 1:58 PM PST | Fire Weather Watch | MTR | 12 hr |
Nearby
High Surf Advisories in California, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.